Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Solvable fundamental groups of compact $3$-manifolds
HTML articles powered by AMS MathViewer

by Benny Evans and Louise Moser PDF
Trans. Amer. Math. Soc. 168 (1972), 189-210 Request permission

Abstract:

A classification is given for groups which can occur as the fundamental group of some compact $3$-manifold. In most cases we are able to determine the topological structure of a compact $3$-manifold whose fundamental group is known to be solvable. Using the results obtained for solvable groups, we are able to extend some known results concerning nilpotent groups of closed $3$-manifolds to the more general class of compact $3$-manifolds. In the final section it is shown that each nonfinitely generated abelian group which occurs as a subgroup of the fundamental group of a $3$-manifold is a subgroup of the additive group of rationals.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 57A65, 20E40
  • Retrieve articles in all journals with MSC: 57A65, 20E40
Additional Information
  • © Copyright 1972 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 168 (1972), 189-210
  • MSC: Primary 57A65; Secondary 20E40
  • DOI: https://doi.org/10.1090/S0002-9947-1972-0301742-6
  • MathSciNet review: 0301742